September  2010, 2(3): 243-263. doi: 10.3934/jgm.2010.2.243

Hamiltonian mechanical systems on Lie algebroids, unimodularity and preservation of volumes

1. 

Unidad asociada ULL-CSIC Geometría Diferencial y Mecánica Geométrica, Departamento de Matemática Fundamental, Facultad de Matemáticas, Universidad de la Laguna, La Laguna, Tenerife, Canary Islands, Spain

Received  March 2010 Revised  August 2010 Published  November 2010

In this paper we discuss the relation between the unimodularity of a Lie algebroid $\tau_{A}: A \to Q$ and the existence of invariant volume forms for the dynamics of hamiltonian mechanical systems on the dual bundle $A$*. The results obtained in this direction are applied to several hamiltonian systems on different examples of Lie algebroids.
Citation: Juan Carlos Marrero. Hamiltonian mechanical systems on Lie algebroids, unimodularity and preservation of volumes. Journal of Geometric Mechanics, 2010, 2 (3) : 243-263. doi: 10.3934/jgm.2010.2.243
References:
[1]

R. Abraham and J. E. Marsden, "Foundations of Mechanics,", 2nd edition, (1978).

[2]

F. Cantrijn, J. Cortés, M. de León and D. Martín de Diego, On the geometry of generalized Chaplygin systems,, Math. Proc. Cambridge Philos. Soc., 132 (2002), 323. doi: 10.1017/S0305004101005679.

[3]

T. J. Courant, Dirac manifolds,, Trans. Amer. Math. Soc., 319 (1990), 631. doi: 10.2307/2001258.

[4]

S. Evens, J.-H. Lu and A. Weinstein, Transverse measures, the modular class and a cohomology pairing for Lie algebroids,, Quart. J. Math. Oxford, 50 (1999), 417. doi: 10.1093/qjmath/50.200.417.

[5]

Y. Fedorov, L. García-Naranjo and J. C. Marrero, Hamiltonian dynamics on skew-symmetric algebroids, unimodularity and preservation of volumes in nonholonomic mechanics,, in preparation., ().

[6]

P. J. Higgins and K. Mackenzie, Algebraic constructions in the category of Lie algebroids,, J. Algebra, 129 (1990), 194. doi: 10.1016/0021-8693(90)90246-K.

[7]

B. Jovanovic, Nonholonomic geodesic flows on Lie groups and the integrable Suslov problem on $SO(4)$,, J. Phys. A: Math. Gen., 31 (1998), 1415. doi: 10.1088/0305-4470/31/5/011.

[8]

V. V. Kozlov, Invariant measures of the Euler-Poincaré equations on Lie algebras,, Funkt. Anal. Prilozh., 22 (1988), 69. doi: 10.1007/BF01077727.

[9]

V. V. Kozlov, On the integration theory of equations of nonholonomic mechanics,, Regular and Chaotic Dynamics, 7 (2002), 161. doi: 10.1070/RD2002v007n02ABEH000203.

[10]

M. de León, J. C. Marrero and E. Martínez, Lagrangian submanifolds and dynamics on Lie algebroids,, J. Phys. A: Math. Gen., 38 (2005). doi: 10.1088/0305-4470/38/24/R01.

[11]

A. Lewis, Reduction of simple mechanical systems,, Mechanics and symmetry seminars, (1997).

[12]

A. Lichnerowicz, Les variétés de Poisson et leurs algébres de Lie associées,, J. Differential Geometry, 12 (1977), 253.

[13]

K. Mackenzie, "General Theory of Lie Groupoids and Lie Algebroids,", London Mathematical Society Lecture Note Series 213, 213 (2005).

[14]

E. Martínez, Lagrangian mechanics on Lie algebroids,, Acta Appl. Math., 67 (2001), 295. doi: 10.1023/A:1011965919259.

[15]

J. E. Marsden and T. Ratiu, "Introduction to Mechanics with Symmetry,", Texts in Applied Mathematics, 17 (1994).

[16]

J. P. Ortega and T. S. Ratiu, "Momentum Maps and Hamiltonian Reduction,", Progress in Mathematics, 222 (2004).

[17]

J. P. Ostrowski, "The Mechanics and Control of Undulatory Robotic Locomotion,", PhD Thesis, (1995).

[18]

A. Weinstein, Lagrangian mechanics and groupoids,, Fields Inst. Comm., 7 (1996), 207.

[19]

A. Weinstein, The modular automorphism group of a Poisson manifold,, J. Geom. Phys., 23 (1997), 379. doi: 10.1016/S0393-0440(97)80011-3.

[20]

D. V. Zenkov and A. M. Bloch, Invariant measures of nonholonomic flows with internal degrees of freedom,, Nonlinearity, 16 (2003), 1793. doi: 10.1088/0951-7715/16/5/313.

show all references

References:
[1]

R. Abraham and J. E. Marsden, "Foundations of Mechanics,", 2nd edition, (1978).

[2]

F. Cantrijn, J. Cortés, M. de León and D. Martín de Diego, On the geometry of generalized Chaplygin systems,, Math. Proc. Cambridge Philos. Soc., 132 (2002), 323. doi: 10.1017/S0305004101005679.

[3]

T. J. Courant, Dirac manifolds,, Trans. Amer. Math. Soc., 319 (1990), 631. doi: 10.2307/2001258.

[4]

S. Evens, J.-H. Lu and A. Weinstein, Transverse measures, the modular class and a cohomology pairing for Lie algebroids,, Quart. J. Math. Oxford, 50 (1999), 417. doi: 10.1093/qjmath/50.200.417.

[5]

Y. Fedorov, L. García-Naranjo and J. C. Marrero, Hamiltonian dynamics on skew-symmetric algebroids, unimodularity and preservation of volumes in nonholonomic mechanics,, in preparation., ().

[6]

P. J. Higgins and K. Mackenzie, Algebraic constructions in the category of Lie algebroids,, J. Algebra, 129 (1990), 194. doi: 10.1016/0021-8693(90)90246-K.

[7]

B. Jovanovic, Nonholonomic geodesic flows on Lie groups and the integrable Suslov problem on $SO(4)$,, J. Phys. A: Math. Gen., 31 (1998), 1415. doi: 10.1088/0305-4470/31/5/011.

[8]

V. V. Kozlov, Invariant measures of the Euler-Poincaré equations on Lie algebras,, Funkt. Anal. Prilozh., 22 (1988), 69. doi: 10.1007/BF01077727.

[9]

V. V. Kozlov, On the integration theory of equations of nonholonomic mechanics,, Regular and Chaotic Dynamics, 7 (2002), 161. doi: 10.1070/RD2002v007n02ABEH000203.

[10]

M. de León, J. C. Marrero and E. Martínez, Lagrangian submanifolds and dynamics on Lie algebroids,, J. Phys. A: Math. Gen., 38 (2005). doi: 10.1088/0305-4470/38/24/R01.

[11]

A. Lewis, Reduction of simple mechanical systems,, Mechanics and symmetry seminars, (1997).

[12]

A. Lichnerowicz, Les variétés de Poisson et leurs algébres de Lie associées,, J. Differential Geometry, 12 (1977), 253.

[13]

K. Mackenzie, "General Theory of Lie Groupoids and Lie Algebroids,", London Mathematical Society Lecture Note Series 213, 213 (2005).

[14]

E. Martínez, Lagrangian mechanics on Lie algebroids,, Acta Appl. Math., 67 (2001), 295. doi: 10.1023/A:1011965919259.

[15]

J. E. Marsden and T. Ratiu, "Introduction to Mechanics with Symmetry,", Texts in Applied Mathematics, 17 (1994).

[16]

J. P. Ortega and T. S. Ratiu, "Momentum Maps and Hamiltonian Reduction,", Progress in Mathematics, 222 (2004).

[17]

J. P. Ostrowski, "The Mechanics and Control of Undulatory Robotic Locomotion,", PhD Thesis, (1995).

[18]

A. Weinstein, Lagrangian mechanics and groupoids,, Fields Inst. Comm., 7 (1996), 207.

[19]

A. Weinstein, The modular automorphism group of a Poisson manifold,, J. Geom. Phys., 23 (1997), 379. doi: 10.1016/S0393-0440(97)80011-3.

[20]

D. V. Zenkov and A. M. Bloch, Invariant measures of nonholonomic flows with internal degrees of freedom,, Nonlinearity, 16 (2003), 1793. doi: 10.1088/0951-7715/16/5/313.

[1]

Jorge Cortés, Manuel de León, Juan Carlos Marrero, Eduardo Martínez. Nonholonomic Lagrangian systems on Lie algebroids. Discrete & Continuous Dynamical Systems - A, 2009, 24 (2) : 213-271. doi: 10.3934/dcds.2009.24.213

[2]

Franco Cardin, Alberto Lovison. Finite mechanical proxies for a class of reducible continuum systems. Networks & Heterogeneous Media, 2014, 9 (3) : 417-432. doi: 10.3934/nhm.2014.9.417

[3]

Dennise García-Beltrán, José A. Vallejo, Yurii Vorobiev. Lie algebroids generated by cohomology operators. Journal of Geometric Mechanics, 2015, 7 (3) : 295-315. doi: 10.3934/jgm.2015.7.295

[4]

Robert L. Griess Jr., Ching Hung Lam. Groups of Lie type, vertex algebras, and modular moonshine. Electronic Research Announcements, 2014, 21: 167-176. doi: 10.3934/era.2014.21.167

[5]

Adriano Da Silva, Alexandre J. Santana, Simão N. Stelmastchuk. Topological conjugacy of linear systems on Lie groups. Discrete & Continuous Dynamical Systems - A, 2017, 37 (6) : 3411-3421. doi: 10.3934/dcds.2017144

[6]

Ricardo Miranda Martins. Formal equivalence between normal forms of reversible and hamiltonian dynamical systems. Communications on Pure & Applied Analysis, 2014, 13 (2) : 703-713. doi: 10.3934/cpaa.2014.13.703

[7]

Eduardo Martínez. Classical field theory on Lie algebroids: Multisymplectic formalism. Journal of Geometric Mechanics, 2018, 10 (1) : 93-138. doi: 10.3934/jgm.2018004

[8]

Eduardo Martínez. Higher-order variational calculus on Lie algebroids. Journal of Geometric Mechanics, 2015, 7 (1) : 81-108. doi: 10.3934/jgm.2015.7.81

[9]

K. C. H. Mackenzie. Drinfel'd doubles and Ehresmann doubles for Lie algebroids and Lie bialgebroids. Electronic Research Announcements, 1998, 4: 74-87.

[10]

Fei Liu, Jaume Llibre, Xiang Zhang. Heteroclinic orbits for a class of Hamiltonian systems on Riemannian manifolds. Discrete & Continuous Dynamical Systems - A, 2011, 29 (3) : 1097-1111. doi: 10.3934/dcds.2011.29.1097

[11]

Ying Lv, Yan-Fang Xue, Chun-Lei Tang. Homoclinic orbits for a class of asymptotically quadratic Hamiltonian systems. Communications on Pure & Applied Analysis, 2019, 18 (5) : 2855-2878. doi: 10.3934/cpaa.2019128

[12]

Y. Kabeya, Eiji Yanagida, Shoji Yotsutani. Canonical forms and structure theorems for radial solutions to semi-linear elliptic problems. Communications on Pure & Applied Analysis, 2002, 1 (1) : 85-102. doi: 10.3934/cpaa.2002.1.85

[13]

Roberta Fabbri, Carmen Núñez, Ana M. Sanz. A perturbation theorem for linear Hamiltonian systems with bounded orbits. Discrete & Continuous Dynamical Systems - A, 2005, 13 (3) : 623-635. doi: 10.3934/dcds.2005.13.623

[14]

Roman Šimon Hilscher. On general Sturmian theory for abnormal linear Hamiltonian systems. Conference Publications, 2011, 2011 (Special) : 684-691. doi: 10.3934/proc.2011.2011.684

[15]

Andrew N. W. Hone, Matteo Petrera. Three-dimensional discrete systems of Hirota-Kimura type and deformed Lie-Poisson algebras. Journal of Geometric Mechanics, 2009, 1 (1) : 55-85. doi: 10.3934/jgm.2009.1.55

[16]

Marco Zambon, Chenchang Zhu. Distributions and quotients on degree $1$ NQ-manifolds and Lie algebroids. Journal of Geometric Mechanics, 2012, 4 (4) : 469-485. doi: 10.3934/jgm.2012.4.469

[17]

Melvin Leok, Diana Sosa. Dirac structures and Hamilton-Jacobi theory for Lagrangian mechanics on Lie algebroids. Journal of Geometric Mechanics, 2012, 4 (4) : 421-442. doi: 10.3934/jgm.2012.4.421

[18]

José F. Cariñena, Irina Gheorghiu, Eduardo Martínez. Jacobi fields for second-order differential equations on Lie algebroids. Conference Publications, 2015, 2015 (special) : 213-222. doi: 10.3934/proc.2015.0213

[19]

H. E. Lomelí, J. D. Meiss. Generating forms for exact volume-preserving maps. Discrete & Continuous Dynamical Systems - S, 2009, 2 (2) : 361-377. doi: 10.3934/dcdss.2009.2.361

[20]

Marius Ghergu, Gurpreet Singh. On a class of mixed Choquard-Schrödinger-Poisson systems. Discrete & Continuous Dynamical Systems - S, 2019, 12 (2) : 297-309. doi: 10.3934/dcdss.2019021

2017 Impact Factor: 0.561

Metrics

  • PDF downloads (7)
  • HTML views (0)
  • Cited by (5)

Other articles
by authors

[Back to Top]